Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 28, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 27, 2015, 1:53 PM MST for Gila County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2015, 1:53 PM MST (20:53 UTC)
- Expired
- Aug 27, 2015, 4:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 61 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 8.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 2274 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
769
WGUS55 KFGZ 272053
FFWFGZ
AZC007-272345-
/O.NEW.KFGZ.FF.W.0028.150827T2053Z-150827T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
153 PM MST THU AUG 27 2015
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
* UNTIL 445 PM MST
* AT 149 PM MST...DOPPLER RADAR ESTIMATED THAT UP TO 1.5 INCHES OF
RAIN IN ONE HALF HOUR HAD FALLEN JUST WEST OF RYE. HEAVY RAIN
CONTINUES TO FALL NEAR AND SOUTH OF RYE...TOWARD JAKES CORNER.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
MOTORISTS ON STATE HIGHWAY 87 AND STATE HIGHWAY 188 SHOULD WATCH
FOR WATER FLOWING OVER THE ROADWAY. DO NOT DRIVE THROUGH RAPIDLY
FLOWING WATER!
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GISELA...JAKES CORNER...RYE AND DEER CREEK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
STATE ROUTE 188 BETWEEN MILE MARKERS 267 AND 276.
STATE ROUTE 87 BETWEEN MILE MARKERS 229 AND 247.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3397 11141 3401 11143 3416 11148 3417 11127
3408 11128 3392 11131
$$2 follow-up statements
999
WGUS75 KFGZ 272201
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
301 PM MST THU AUG 27 2015
AZC007-272345-
/O.CON.KFGZ.FF.W.0028.000000T0000Z-150827T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA-
301 PM MST THU AUG 27 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MST FOR
WEST CENTRAL GILA COUNTY...
AT 255 PM MST...DOPPLER RADAR INDICATED THAT LIGHT RAIN WAS
CONTINUING ACROSS THE WARNED AREA. RADAR ESTIMATED RAINFALL PEAKED
AT AROUND TWO AND ONE HALF INCHES NEAR THE JUNCTION OF STATE ROUTES
87 AND 188. MOST OF THE WARNED AREA LIKELY MEASURED AROUND 1.5
INCHES OF RAIN IN LESS THAN A HALF HOUR.
FLASH FLOODING IS LIKELY ONGOING. IN PARTICULAR...MOTORISTS ON STATE
ROUTES 87 AND 188 SHOULD BE AWARE OF THE POSSIBILITY OF WATER OVER
THE ROADWAY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GISELA...JAKES CORNER...RYE AND DEER CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3397 11141 3401 11143 3416 11148 3417 11127
3408 11128 3392 11131
$$532
WGUS75 KFGZ 272340
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
440 PM MST THU AUG 27 2015
AZC007-272348-
/O.EXP.KFGZ.FF.W.0028.000000T0000Z-150827T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA-
440 PM MST THU AUG 27 2015
...THE FLASH FLOOD WARNING FOR WEST CENTRAL GILA COUNTY WILL EXPIRE
AT 445 PM MST...
THUNDERSTORMS HAVE ENDED AND FLOOD WATERS HAVE RECEDED IN THE AREA
OF JAKES CORNER AND RYE...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3397 11141 3401 11143 3416 11148 3417 11127
3408 11128 3392 11131
$$
MCCOLLUMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 9:25 AM MST, 4 hours 28 minutes earlier.
Area forecast discussion, Aug 27, 9:25 AM MST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 925 AM MST THU AUG 27 2015 .SYNOPSIS...AN ACTIVE MONSOON PATTERN WILL CONTINUE FRIDAY... ESPECIALLY OVER HIGHER TERRAIN. SOME DRYING WILL DEVELOP TO THE WEST OVER THE WEEKEND AND INTO NEXT WEEK AS SOUTHWEST FLOW INCREASES ALONG THE WEST COAST. TEMPERATURES WILL PEAK OVER THE NEXT FEW DAYS...BEFORE GRADUALLY COOLING NEXT WEEK. && .DISCUSSION... IT LOOKS LIKE ANOTHER ACTIVE THUNDERSTORM DAY TODAY ACROSS NRN AZ. THIS MORNINGS SOUNDING FROM BELLEMONT SHOWING GOOD INSTABILITY. STORM STEERING WINDS ARE WESTERLY NOW BUT FORECAST TO BECOME LIGHT NORTHEAST BY THIS EVENING. THE NORTHEASTERLY DIRECTION MAY ALLOW STORMS TO MOVE FROM THE RIM INTO NRN GILA AND YAVAPAI COUNTIES THIS EVENING. && .PREV DISCUSSION 435 AM...MONSOON MOISTURE WILL CONTINUE TO RE- CIRCULATE UNDER A MODERATELY STRONG RIDGE THROUGH FRIDAY. FLOW WILL BECOME RATHER WEAK AND UNORGANIZED DURING THIS PERIOD. THIS WILL CHANGE THE CHARACTER OF STORM ACTIVITY...FROM BEING SOMEWHAT DYNAMICALLY DRIVEN...TO SLOW MOVING TERRAIN-BASED STORMS. BY THE WEEKEND AND INTO NEXT WEEK...A DEEPENING LONG WAVE TROUGH OFF THE WEST COAST WILL PUSH THE RIDGE EAST OF OUR STATE. INCREASING SOUTHWEST FLOW MAY DRY OUT THE WESTERN ZONES...BUT THE EASTERN AND CENTRAL ZONES WILL HAVE AN INCREASING THREAT OF SEVERE WEATHER. THIS DUE TO LINGERING MOISTURE AND EJECTING S/WVS THAT WILL INCREASE SHEAR AND DYNAMIC FORCING. OUR TEMPERATURES WILL PEAK OVER THE NEXT FEW DAYS...BEFORE GRADUALLY COOLING NEXT WEEK. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN ARIZONA THROUGH 02Z FRI. THUNDERSTORMS WILL GENERALLY BE MOVING TOWARD THE SOUTHEAST BETWEEN 5 TO 10 KNOTS. IFR CONDITIONS WITH ERRATIC...GUSTY SURFACE WINDS WILL DEVELOP NEAR THE STRONGEST STORMS. THUNDERSTORM ACTIVITY WILL DIMINISH AFT 02Z FRIDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DL / PETERSON AVIATION...DL FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 27, 6:21 AM MST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 621 AM MST THU AUG 27 2015 AZZ004>018-037>040-271515- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 621 AM MST THU AUG 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT MONSOON MOISTURE REMAINS OVER THE SOUTHWEST TODAY. STORM MOTION WILL BE LESS TODAY DUE TO A RIDGE BUILDING OVERHEAD. THIS WILL INCREASE THE CHANCE FOR ISOLATED HEAVY RAINFALL...BUT SLIGHTLY DECREASE THE CHANCE FOR LARGER HAIL. THE BEST CHANCE FOR STORMS TODAY WILL BE ALONG AND SOUTH OF THE MOGOLLON RIM AND WHITE MOUNTAINS. STORM MOTION WILL BE TO THE EAST AND SOUTHEAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SIMILAR CONDITIONS TO TODAY ARE EXPECTED ON FRIDAY. A DRYING TREND WILL DEVELOP IN THE WESTERN ZONES OVER THE WEEKEND AND INTO EARLY NEXT WEEK. PORTIONS OF CENTRAL AND EASTERN ARIZONA WILL REMAIN ACTIVE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO LOCAL LAW ENFORCEMENT...OR THE NATIONAL WEATHER SERVICE BY CALLING 1-888-745-1637.
In the hours before
Special weather statement, Aug 27, 1:39 PM MST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 139 PM MST THU AUG 27 2015 AZZ012-015-272130- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-WESTERN MOGOLLON RIM- 139 PM MST THU AUG 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COCONINO COUNTY UNTIL 230 PM MST... AT 137 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM TWO MILES SOUTH OF FLAGSTAFF...MOVING EAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FLAGSTAFF...WALNUT CANYON NATIONAL MONUMENT...LOWER LAKE MARY...WALNUT CANYON VISITORS CENTER...CANYON VISTA CAMPGROUND...LAKE VIEW CAMPGROUND...ASHURST LAKE CAMPGROUNDS... PINEGROVE CAMPGROUND...UPPER LAKE MARY AND UPPER LAKE MARY BOAT RAMPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3508 11171 3525 11167 3524 11130 3497 11137 TIME...MOT...LOC 2037Z 281DEG 10KT 3515 11161
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 5:48 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 27 min |
| Aug 27, 5:47 AM MST | Areal Flood Advisory | FGZ | Coconino | 8 hr |
| Aug 27, 11:11 AM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 27, 11:35 AM MST | Severe Thunderstorm Warning | FGZ | Navajo | 25 min |
| Aug 27, 12:09 PM MST | Areal Flood Advisory | FGZ | Navajo | 3 hr |
| Aug 27, 1:07 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 27, 1:22 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 38 min |
| Aug 27, 1:39 PM MST | Special Weather Statement | FGZ | 51 min | |
| Aug 27, 1:57 PM MST | Areal Flood Advisory | FGZ | Apache | 3 hr |
| Aug 27, 2:24 PM MST | Flash Flood Warning | FGZ | Gila | 3 hr |
| Aug 27, 3:40 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Aug 27, 3:49 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 24 min |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.